Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Taking medication for COPD and constipation. Getting burning sensation all over body. Reason?

My Mother is 68 and suffers from COPD . For the last few weeks she has sufferred bowel problems ( constipation ), this appears to have improved with medication but now she is describing feeling like she is burning all over but inside her body. This includes her upper arms and neck . There is no obvious skin changes. She is very distressed and anxious as the GP s can t find a cause. Please help.
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Dec 2012
Hello,

Thanks for posting on HCM

From your description your mother is suffering from peripheral neuropathy which can be due to a good number of reasons. It is possible that she could be having a drug reaction or side effect of one of her medications, vitamin b deficiency, underlying diseases condition such as diabetes (will need to have been existing for long now), hypertension, SLE, MS etc. If drugs are not the culprit (only way is to halt one or two of the drugs or investigate further on each of their side effects), then your doctor will need to run some tests to rule out any possible underlying diseases conditions.
Other causes of peripheral neuropathy like Guillain-barry syndrome will need to be excluded too.

Hope this helps
Answered: Sat, 9 Feb 2013
I find this answer helpful

5 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions